Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 175, NWS Springfield, MO

July 15, 2007Oregon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 15, 2007, 9:58 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 9:58 PM CDT (02:58 UTC)
Expired
Jul 16, 2007, 4:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Oregon County, MO

The radar

The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 160300
FFWSGF
MOC149-160900-
/X.NEW.KSGF.FF.W.0175.070716T0258Z-070716T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 400 AM CDT MONDAY.

* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. DOPPLER RADAR ESTIMATES THAT BETWEEN ONE AND THREE 
INCHES OF RAIN HAVE FALLEN ACROSS NORTHERN OREGON COUNTY...WITH AND 
ADDITIONAL ONE TO THREE INCHES OF RAINFALL POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  THAYER AND ALTON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3689 9123 3683 9123 3682 9112 3650 9113
      3649 9169 3680 9167 3689 9166

$$

GAGAN
1 follow-up statement
000 
WGUS73 KSGF 160453
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT SUN JUL 15 2007

MOC149-160900-
/X.CON.KSGF.FF.W.0175.000000T0000Z-070716T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OREGON MO-
1152 PM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
OREGON COUNTY...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATES THAT BETWEEN TWO AND FIVE INCHES OF 
RAIN HAVE FALLEN ACROSS THE WARNED AREA...ESPECIALLY ACROSS NORTHERN 
PORTIONS OF OREGON COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... 
THAYER AND ALTON.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3689 9123 3683 9123 3682 9112 3650 9113
      3649 9169 3680 9167 3689 9166

$$
GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:19 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 15, 9:19 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT SUN JUL 15 2007

.DISCUSSION...

CONVECTION CONTINUES TO WANE ACROSS THE REGION. THE BEST ACTIVITY OF
THE DAY OVER SOUTH CENTRAL MISSOURI HAS COMPLETED DISSIPATED AND ALL
THAT REMAINS ARE ISOLATED...OUTFLOW DOMINATED CELLS ACROSS SOUTHWEST
MISSOURI. MOST OF THESE CELLS ARE PEPPERED AROUND THE SPRINGFIELD
AREA AND DEVELOP AND FALL APART WITHIN ABOUT A 30 MINUTE TO HOUR
TIME SPAN. WHILE THE SUN HAS SET...ENOUGH INSTABILITY SHOULD REMAIN
ACROSS THE AREA TO SUPPORT AT LEAST AN ISOLATED SMATTERING OF
SHRA/TSRA INTO THE OVERNIGHT HOURS. TO ACCOUNT FOR THIS...WILL
EXTEND THE SLIGHT CHANCE FOR RAINFALL INTO THE OVERNIGHT HOURS. MOST
AREAS WILL REMAIN DRY.

CONVECTIVE COMPLEX OVER NEBRASKA THIS EVENING HAS BEEN AN
INTERESTING FEATURE TO TRACK. THIS INTENSITY OF THIS MCS HAS WANED
IN THE PAST FEW HOURS AS IT MOVES INTO A SLIGHTLY LESS FAVORABLE
AIRMASS. NEVERTHELESS...WITH A NORTH TO SOUTH LOW LEVEL BOUNDARY
ACROSS EASTERN KANSAS IT WILL BE A FEATURE TO KEEP AN EYE ON.
EXPECTATIONS ARE THAT IF THE MCS WERE TO HOLD TOGETHER THE BULK OF
IT WILL PASS TO OUR WEST.

GOING LOW TEMPS ARE ON TRACK AND ONLY OTHER CHANGE TO THE FORECAST
WILL BE TO ACCOUNT FOR HOURLY TRENDS.

GAGAN

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...REMNANTS OF A WEAK FRONT AND AMPLE
MOISTURE AND INSTABILITY LEADING TO WIDELY SCT SHRA/TSRA MAINLY EAST
AND SOUTH OF THE JLN AND SGF TERMINALS. STILL CANNOT RULE OUT AN
ISOLATED CELL FLIRTING WITH EITHER STATION AND HAVE CONTINUED TO
MENTION CB IN THE TAF UNTIL AFTER SUNSET. THEREAFTER...VFR
CONDITIONS SHOULD BE THE RULE. BRIEF REDUCTION OF VIS POSSIBLE ONCE
AGAIN TOWARD SUNRISE...BUT GIVEN CROSS OVER TEMPS AND EXPECTED LOWS
MVFR VIS NOT ANTICIPATED. AN ISOLATED SHRA/TSRA POSSIBLE MONDAY
AFTERNOON AND EVENING...HOWEVER EXPECTED COVERAGE AND CONFIDENCE
DOES NOT WARRANT MORE THAN A MENTION OF CB.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jul 15, 8:12 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SUN JUL 15 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
812 PM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 40 MPH...HAIL TO THE
  SIZE OF ONE HALF INCH...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
  LIGHTNING.

  AREAS AFFECTED AND TIMING:

  PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI TONIGHT.

  DISCUSSION:

  A WEAK COLD FRONT WILL CONTINUE TO INTERACT WITH AN UNSTABLE
  AIRMASS ACROSS THE REGION TO PRODUCE WIDELY SCATTERED SHOWERS AND
  THUNDERSTORMS. THIS ACTIVITY WILL PRIMARILY AFFECT AREAS ALONG AND
  SOUTH OF THE INTERSTATE 44 CORRIDOR. WITH THE LOSS OF DAYTIME
  HEATING...INSTABILITY WILL DECREASE. AS A RESULT...SEVERE
  THUNDERSTORMS ARE NOT ANTICIPATED. A FEW STRONG STORMS ARE
  POSSIBLE...WITH WIND GUSTS TO 40 MPH...SMALL HAIL AND LOCALLY
  HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS WILL THEN
  CONTINUE THROUGH MUCH OF THIS WEEK AS AN UPPER LEVEL LOW
  PRESSURE REMAINS JUST SOUTHWEST OF THE OZARKS. THE BEST CHANCE
  FOR STORMS WILL BE OVER SOUTH CENTRAL MISSOURI.

  THE HEAT INDEX MAY EXCEED 100 DEGREES WEDNESDAY AFTERNOON ACROSS
  PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB/GAGAN

In the hours before

Special weather statement, Jul 15, 5:12 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT SUN JUL 15 2007

MOZ082-152300-
TEXAS MO-
512 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 600 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LICKING...OR 11 MILES NORTHEAST OF
HOUSTON...MOVING SOUTH AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Local storm report, Jul 15, 5:21 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             LICKING                 37.50N 91.86W
07/15/2007  E0.75 INCH       TEXAS              MO   LAW ENFORCEMENT

&&

GAGAN
Local storm report, Jul 15, 7:57 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      5 SSE LICKING           37.43N 91.82W
07/15/2007                   TEXAS              MO   LAW ENFORCEMENT

            LOW WATER CROSSING ON 137 JUST NORTH OF DIXON ROAD IS
            FLOODED

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:39 PM CDTSevere Thunderstorm WarningSGFChristian36 min
Jul 15, 10:59 PM CDTAreal Flood WarningSGFTexas10 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.